MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, kci cannot determine when the foreign material alleged to be the v.A.C.® granufoam¿ dressing was placed in the wound.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.All end release testing of product and packaging met specifications.A device evaluation could not be completed.Device labeling, available in print and online, states: warning never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On (b)(6) 2023, the following information was reported to kci by the patient: the nurse changed the v.A.C.® granufoam¿ dressing on (b)(6) 2023, and when she came back on (b)(6)2023, she could not remove the foreign material alleged to be v.A.C.® granufoam¿ dressing.The patient went to radiology that day and the activ.A.C.¿ ion progress¿ remote therapy monitoring system remained on.The doctor had to surgically remove the v.A.C.® granufoam¿ dressing and closed his abdominal wound on (b)(6) 2023.On (b)(6) 2023, the following information was reported to kci by the manager: she confirmed the foreign material alleged to be the v.A.C.® dressing was adhered to the wound bed.On (b)(6) 2023, the surgeon removed the v.A.C.® granufoam¿ dressing by surgical excision.The manager was unable to confirm if use error was the cause for the adhered v.A.C.® granufoam¿ dressing.She stated the clinical notes did not state a cause.She was also unable to confirm when the v.A.C.® granufoam¿ dressing was placed in the wound.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.On (b)(6) 2023, a device history record review for the v.A.C.® granufoam¿ dressing lot number a10267v009 was completed.All end release testing of product and packaging met specifications.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key17060435
Report Number3009897021-2023-00043
Device Sequence Number8536713
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public01008495540020981725073110A10267V009
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVACDSP
Device Lot NumberA10267V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTOS 15MG BY MOUTH DAILY.; AMPLODIPINE 10 MG DAILY.; ATROVASTATIN 40MG BY MOUTH BEFORE BREAKFAST.; BACTRIM DS 800-160MG BY MOUTH TWICE A DAY.; EMPAGLIFLOZIN 25MG BY MOUTH BEFORE BREAKFAST.; GLIPIZIDE 10MG BY MOUTH TWICE A DAY.; HYDROCHLOROTHIAZIDE 25MG BY MOUTH DAILY.; LOSARTAN 100MG BY MOUTH AT BEDTIME.; METOPROLOL SUCCINATE 100 MG BY MOUTH DAILY IN AM.; PLAVIX 75 MG BY MOUTH DAILY.; PROTONIX 40 MG BY MOUTH TWICE A DAY.; ZONISAMIDE 100MG TAKE 300MG DAILY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight140 KG